Alert archive / New Mexico / Freeze Warnings in 2021
Freeze Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Nov 3, 2021, 2:27 PM MDT for Doña Ana County, Otero County, New Mexico. It took effect at Nov 4, 2021, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 2:27 PM MDT (20:27 UTC)
- In effect from
- Nov 4, 2021, 3:00 AM MDT
- Expired
- Nov 4, 2021, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3445 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS74 KEPZ 032027 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 227 PM MDT Wed Nov 3 2021 NMZ410-412>414-416-417-041500- /O.NEW.KEPZ.FZ.W.0001.211104T0900Z-211104T1500Z/ Northern Dona Ana County-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Including the cities of Garfield, Hatch, Radium Springs, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Mayhill, Pinon, Sacramento, and Crow Flats 227 PM MDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Tularosa Basin, Jornada Range and surrounding areas. * WHEN...From 3 AM to 9 AM MDT Thursday. * ADDITIONAL DETAILS...Clear skies, light winds, and a colder air mass will allow temperatures to drop into the upper 20s for the Tularosa Basin and Jornada Range. Other nearby areas may approach freezing conditions early this morning as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Lundeen
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 3, 2:08 PM MDT, 19 minutes earlier.
Area forecast discussion, Nov 3, 2:08 PM MDT, 19 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
208 PM MDT Wed Nov 3 2021
.SYNOPSIS...
A cold front passing through the forecast area today will bring
breezy winds this afternoon and evening, especially along west-
facing slopes. By morning, winds will be light and the airmass a
bit cooler causing areas along the Tularosa Basin and Jornada
Range possibly experiencing their first hard freeze. Temperatures
Thursday will be cooler, but right near normal for this time of
the year. High pressure moves in on Friday through Sunday,
bringing an increase in temperatures and continued dry weather
this weekend. A system moving north of the region will bring
breezy to windy and cooler conditions on Tuesday/Wednesday.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Thursday...
The current weather pattern is being influenced by a passing upper
level trough and a surface cold front pushing westward across the
region. The trough axis will be east of the area by this evening. A
stable northwest flow will occur behind it that will maintain dry
conditions across the state through tomorrow. Some upslope flow is
occurring along the east slopes of the Sacramento mountains,
extending further south along the Guadalupe Mountain chain on the
eastern fringes of the forecast area. This upslope pattern will
generate some cloudiness and patchy fog as well as possibly a light
drizzle this afternoon and tonight. The scope of this event will be
very limited with no measurable precipitation expected and will end
early Thursday.
The current position of the cold front is straddling the forecast
area at mid day, pretty much aligned with the Rio Grande River
Valley. East of the river temperatures have begun to cool and east
winds are occurring. West of the river, winds are light and variable
and temperatures are warming. The cold front is expected to continue
to push westward to the state line the rest of this afternoon and
tonight, before retreating eastward tomorrow. After frontal
passage, east winds of 5 to 15 mph will occur with locally windy
conditions and stronger gusts along the west facing slopes of area
mountains. Wind speeds will also pick up west of the continental
divide toward the Arizona state line later this evening.
With clear skies and lighter east winds temperatures in the Tularosa
Basin and the Jornada Range will drop down to below freezing in the
early morning hours. Other areas in Sierra and Hudspeth Counties
may approach freezing but only briefly hit freezing or stay just
above freezing overnight. For this first freeze in the lowlands of
Otero County will be putting out a Freeze warning the early morning
hours of Thursday. During the day, cooler air behind the front will
drop afternoon temperatures several degrees back down to near
seasonal normals. The cold front will begin washout and lose
definition during the day on Thursday with a reformation of the
frontal boundary east of the area late Thursday.
&&
.LONG TERM...Thursday Night through Wednesday...
Upper level ridging will be in place over the Borderland through
Sunday, which means that it will be a quiet and beautiful fall
weekend. Height rises on Friday will help temperatures jump up 5
to 10 degrees over Thursday (lowland 70s/upper 80s). Highs will
fluxuate very little each day thereafter.
On Monday, troughing comes ashore due to an upper low approaching
British Columbia. This will place the region in southwest flow aloft
on Monday/Tuesday, with increasing (cirriform) high-level clouds
through Tuesday. Tuesday/Wednesday an upper level trough axis will
enter into the Rockies. While precipitation chances will remain
north of the region, expect a wind increase Tuesday afternoon,
and especially, Wednesday afternoon as the trough axis ejects
into the Plains. The trough will bring a cool front through the
region early on Wednesday, which will drop highs temperatures a
handful of degrees.
&&
.AVIATION...18Z TAF CYCLE
VFR conditions expected through most areas...with SKC/SCT250.
From 15Z to 23Z...cool front moving westward across the area
toward the AZ stateline. Sky conditions from Rio Grande Valley
east...SCT/BKN025 tops 080. Slgt chance 3-5SM -RA/DZ BR along
east slopes of the Sacramento Mtns. Prevailing winds increasing
east 10-15G25KT this afternoon east of the Rio Grande Valley.
Easterly wind increase will spread to the west toward the AZ
stateline this evening.
&&
.FIRE WEATHER...
Dry conditions are expected through the entire forecast period under
a stable northwest flow aloft. A cold front continues to move
westward across the area today and tonight but will dissipate by
tomorrow afternoon. Any fog or drizzle from a cold front impinging
on the eastern slopes of the Sacramento mountains will be very
limited in scope and will dissipate by tomorrow. Easterly winds
associated with the front will be strongest along the west facing
slopes of local mountains. Wind gust speeds may exceed 30 mph but
will be limited to the slope regions. Minimum humidity values will
increase into the 30s and lower 40s across the lowlands on Thursday
due to increased low level moisture behind the front and cooler
temperatures overall. Humidity values will steadily drop back into
the upper teens by the weekend drier air moves into the region. Vent
rates will be poor to fair for the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 45 70 46 79 / 0 0 0 0
Sierra Blanca 38 64 41 73 / 0 0 0 0
Las Cruces 38 69 41 77 / 0 0 0 0
Alamogordo 36 69 41 76 / 0 0 0 0
Cloudcroft 31 51 32 58 / 0 0 0 0
Truth or Consequences 41 70 43 78 / 0 0 0 0
Silver City 37 66 42 73 / 0 0 0 0
Deming 39 70 39 79 / 0 0 0 0
Lordsburg 42 70 40 78 / 0 0 0 0
West El Paso Metro 44 71 48 79 / 0 0 0 0
Dell City 37 67 38 78 / 0 0 0 0
Fort Hancock 39 72 41 80 / 0 0 0 0
Loma Linda 38 64 43 71 / 0 0 0 0
Fabens 41 71 43 79 / 0 0 0 0
Santa Teresa 39 69 41 76 / 0 0 0 0
White Sands HQ 43 70 47 78 / 0 0 0 0
Jornada Range 32 68 42 76 / 0 0 0 0
Hatch 36 70 41 78 / 0 0 0 0
Columbus 41 69 42 78 / 0 0 0 0
Orogrande 34 69 42 75 / 0 0 0 0
Mayhill 32 63 37 72 / 0 0 0 0
Mescalero 34 61 34 69 / 0 0 0 0
Timberon 33 57 33 66 / 0 0 0 0
Winston 26 67 33 74 / 0 0 0 0
Hillsboro 39 70 43 77 / 0 0 0 0
Spaceport 33 69 40 76 / 0 0 0 0
Lake Roberts 32 68 35 75 / 0 0 0 0
Hurley 34 67 38 75 / 0 0 0 0
Cliff 29 76 33 82 / 0 0 0 0
Mule Creek 26 70 40 75 / 0 0 0 0
Faywood 37 66 41 75 / 0 0 0 0
Animas 39 72 38 80 / 0 0 0 0
Hachita 38 70 38 78 / 0 0 0 0
Antelope Wells 38 71 41 79 / 0 0 0 0
Cloverdale 40 70 43 76 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 3 AM to 9 AM MDT Thursday for NMZ410-412>414-
416-417.
TX...None.
&&
04/33Hazardous weather outlook, Nov 3, 6:40 AM MDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 640 AM MDT Wed Nov 3 2021 NMZ401>414-TXZ418-419-041245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Western El Paso County-Eastern/Central El Paso County- 640 AM MDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Mostly clear. Winds increasing east 10 to 15 mph with gusts to 25 mph this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ415>417-TXZ420>424-041245- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 640 AM MDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...Today and Tonight. Partly cloudy. Slight chance of drizzle and fog later this morning and afternoon. East winds increasing 15 to 25 mph. Gusts to 35 mph along west slopes of mountains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Freeze Warnings in New Mexico, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.